Don't ever feel ashamed or guilty...please. Recovery is not linear...The most important thing is continuing to move forward so try not to be so hard on yourself...
I've never taken Celexa but I know it reacts differently in different people. Call the doctor in the morning, though. It's possible this med is just not for you...
Good for you on those 10 days! That's something! I know how hard it is, dede...just keep your eyes on the prize and stop feeling guilty!!
How are you feeling otherwise?
i guess i feel ok. i just do not have much desire to do anything, not sure if it is the antidepressant or just from years of off and on abuse of pain meds. i did manage to go sit outside today and enjoy the sun. i feel like the mental fog is starting to lift somewhat but overall just really not much energy. i dont want to jinx myself by saying this but i am really gonna try hard this time to stay clean. i have failed so miserably so many times. i am just too tired to even chase after a pill if i wanted one.
Generally, it takes a few weeks for an AD to kick in. So...what you're feeling may not be from the Celexa at all. But who knows? If it were me, I'd give it a little more time unless you think it's making you MORE depressed. Still call your doctor to talk it over...
You sound down to me...what are you doing to help yourself get out of this funk?
i am vicki, just really tired. havent been doing much. i am not working so no money to get out of the house. like i said i did manage to get outside a bit today. i really need to go back to work. i have been struggling very hard with this addiction the past 6 months and havent been able to work. i have kind of become a hermit. but i am hoping this anti depressant will help out. i am gonna give it a couple more weeks and see what happens with it.
Believe me, I can relate. Sometimes, you have to force yourself to do things like go for a nice, long walk. It sounds corny, I know, but it can lift your spirits considerably. I had to force myself to do things early on in my recovery and it was hard...and I was stubborn and angry and sad. I think if I had been alone I would have shriveled up and that was okay with me at the time...But, I took myself and my pissed off attitude outside everyday and it made a HUGE difference. And, yes, working helps A LOT! I work and it feels good to be productive everyday, although I don't go to work everyday! I keep busy doing other things and just being involved...
Searching for a job is a great idea, dede. Check today's paper...Getting out more will help your recovery because being at home alone will only feed into the addiction. I know that very well...
Now do something to get that blood moving!
Hi Dede..glad you posted. 10 days is big, especially when you are struggling to stay clean. Cutting the sources is hard because that cuts your safety net for when things get hard, but if we don't, those pills just keep calling out to us. It becomes easier to accept the changes. But, in the meantime, yes, its hard. We question why we are doing this when it takes so long to bounce back. It just takes time to get there. We didn't get here overnight, so its going to take some time to get better. I remember thinking it was just a load of bull at the time. It really is worth the fight, but you have to dig down deep and find the will to move forward no matter how hard or bad of a day it feels like. We don't get any do overs in life, so take every day you have clean and find something, even if it is sitting in the sun, to celebrate it. The rest will follow.
WELCOME BACK DEDE!!! I knew I recognized your name :):)
10 Days is HUGE! I'm glad you "stayed with us" on the forum!.
You said you know one of the reasons you relapsed was because you weren't willing to CUT OFF your sources. But now YOU DID!! Good on ya! How bout those "other two" things? Confiding in someone to hold you accountable......and then getting some recovery support in place? I hope you are able to do those things too. You don't EVER have to do this again, remember? So GOOD to see your name and have you back!!
The shame and regret are feelings we ALL can relate to. I signed up online to have an NA recovery meditation sent to my email every morning and "coincidentally" lol, this morning's was about "regrets". Just wanna share a line or two with you that I excerpted from the reading, K?
"Most of came into the program with some serious regrets." "We may have thought that we'd always be regretful and simply have to find a way to live with our regrets. On the contrary, we find that our past represents an untapped gold mine the first time we are called on to share it with a struggling newcomer." "Our past is valuable-----in fact, priceless----
because we can use ALL of it to help the addict who still suffers."
Kinda like there is a time and a purpose for everything.....that shame doesn't have to derail us.....it can actually be used to help another.
Lastly, wanted to share a minute on your Celexa question. I've been on 5 different AD's over the last 10 yrs and believe it or not...Celexa wasn't one of them, lol. But I was on Wellbutrin, Zoloft, Cymbalta, Lexapro, and Prozac. I did the best on Lexapro and the worst on Cymbalta. I read up a little on Celexa and found that the MAX dose is usually 40 mg and yet your dr. STARTED you on that?. So, I'm thinkin you are very wise to cut them in half.
It will take 2-4 weeks to actually begin working in your brain chemistry, but that differs for all of us...some notice sooner....some later....and then throw in the "misfiring" our brain is also doing without the opiates? A healing mess for a bit, huh?
Some of your depression, no energy, lethargy, etc. is part and parcel of w/drawal from opiates. The AD will more than likely assist, but if you want to continue to take it, at least give it 2-4 weeks to work. It's not like you will notice "instantly" with an AD.
You hang in there......remember you are "Priceless", Dede~
so glad you remember me. i have told my daughter and my brother. as far as after care, i want to go to a meeting but cannot get there right now. i may be able to start going next weekend, i hope so.
i loved that quote about regret. i do live with ALOT of regret due to my addiction and that may be some of what is causing my depression. and i am gonna stick with the celexa for a bit longer and see what happens. thanks for responding.
and thanks to Yes for responding also,
So glad to see you back; I remember your struggle well! I was right there with you and you were encouraging me. Well low and behold I am barely ahead of you at 13 days. This is an awful disease; it makes you ashamed of yourself. I would say give the Celexa a chance. I am also glad you cut it in half as I have never heard of someone starting at 40 mg. The starting dose is usually 20 mg. It is so hard to tell right now though, with the withdrawal. I am right there with you. I take Effexor XR and feel like it's not working but I also know I am mourning the loss of my drug. I am a lost little soul right now just plugging along. Like Vickie said it takes 2-4 weeks to kick in. I would say if it doesn't seem to help at all either try to increase back to 40 mg or go back and try something else. I do know a lot about antidepressants from personal experience as well as being a psychiatric nurse for 20 years. If you have any specific questions feel free to ask. I am really glad you are back; hang in there!!
Hi I just wanted to add my 2 cents in...I did not take anything when I came clean and I am into 7m..I came c/t from metaedone and 2 other meds..I did use the hydo/oxy before this..I had the anxiety first (benzo too) and then it went to weakness..The weakness turned into not Wanting to do Anything..I could not get Interested in a Thing..I kept talking to Weaver about this and others..They said that this is part of the process..I started to pump all the vit/min that I read that help Heal the Brain..Exercise does it too..I came out of it and was just such a very, very Happy Camper..Even when the snow was deep and the sun did not shine..I still have some weak moments..Its time for the gym...I highly do recommend meetings..Both AA/NA are great... So be that said..I congratulate you on your clean time...
It is so hard to get up and moving but past 2 days I did manage to get outside. I am not drinking enuf water and barely able to eat. I know I need to work one those two things. Stomach is just so upset.
Do not feel alone..I need to drink more water again and get my butt to do the exercising..I drank more and exercised more when my anxiety was on the moon...I have gained a few and I obsess over loosing it.. So come on over and we will go hiking or running by the lakes....It will all come back..I am just in a little bit of pain now and then..I know the gym will help out..And the hot tub there...Ya.. This time I had no stomach issues or the rls..It was so strange..It was a bit different the dones vs other opiates...You just hang tight..It seems that people know you here...I wish you the best..I know you can do it...Baby Steps..Right???